MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PICC SET: 2-L 16 GA X 27-1/2 IN (70 CM); CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW PICC SET: 2-L 16 GA X 27-1/2 IN (70 CM); CATHETER, INTRAVASCULAR, THER
Catalog Number PS-01672
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 09/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported "pcc bilumen catheter is passed to guarantee medical treatment of 44 days in the left upper limb without complication, it is evidenced by x- rays that it has been angled why it is decided to accommodate the control x-ray continues to show the acode it is decided to withdraw evidencing that it comes out elbowed and cannot be removed through the insertion point it is indicated to the doctor who determines evaluation by peripheral vascular cx to remove it." additional information reports there was "damage to the intimal layer of the vein in the catheter path." the patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided three photos for evaluation.The complaint of catheter knotted in patient was able to be confirmed by the third photo as it revealed an obvious knot in the catheter body near the distal tip.A complete visual inspection could not be performed as no sample was returned for analysis.Clinical and medical affairs (cma) was consulted as part of this investigation.Cma stated that this failure mode is an inherent risk based on patient anatomy and insertion technique.Insertion through a tortuous path along with improper catheter insertion can result in the catheter knotting within the vessel.Per cma, it can be detected during proper catheter placement if the catheter is in the appropriate location.A device history record review was performed, and no relevant findings were identified to suggest a manufacturing issue.The instructions for use (ifu) provided with this kit warns the user, "minimize catheter manipulation after procedure to maintain proper catheter tip position.Procedure must be performed by trained personnel well versed in anatomical landmarks, safe technique and potential complications." without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PICC SET: 2-L 16 GA X 27-1/2 IN (70 CM)
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20684633
Report Number9680794-2024-01100
Device Sequence Number7281537
Product Code LJS
UDI-Device Identifier00801902095848
UDI-Public(01)00801902095848(11)240617(17)250831(10)14F24F0066(21)
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K042126
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2025
Device Catalogue NumberPS-01672
Device Lot Number14F24F0066
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient Age71 YR
Patient SexMale